Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 152, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2014, 8:07 AM CDT for 4 counties in Missouri. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2014, 8:07 AM CDT (13:07 UTC)
- Expired
- Jun 7, 2014, 9:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:10 AM CDT | TSTM WND GST 60 | Marshfield, MO | |
| Jun 7, 8:26 AM CDT | TSTM WND GST 60 | Grovespring, MO | PUBLIC ESTIMATED AT LEAST 60 MPH. |
| Jun 7, 9:03 AM CDT | TSTM WND GST 60 | Dawson, MO | DAWSON ARCHERY AND RELOADING ESTIMATED AT LEAST 60 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS53 KSGF 071307
SVRSGF
MOC059-105-225-229-071400-
/O.NEW.KSGF.SV.W.0152.140607T1307Z-140607T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 AM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DALLAS COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
EASTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 AM CDT
* AT 803 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF CONWAY TO MARSHFIELD TO 5 MILES
SOUTHWEST OF DIGGINS...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COMPETITION...CONWAY...DAWSON...DIGGINS...DRY KNOB...DUNCAN...
FALCON...GROVESPRING...HARTVILLE...LEBANON...LONG LANE...MANES...
MANSFIELD...MARSHFIELD...MORGAN...NIANGUA...NORWOOD...ODIN...
PHILLIPSBURG...RADER...SEYMOUR...SLEEPER AND TWIN BRIDGES.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 98 AND 143 WILL ALSO BE IMPACTED BY SEVERE
THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3708 9289 3737 9296 3767 9299 3783 9244
3774 9241 3771 9241 3770 9239 3745 9229
3708 9229
TIME...MOT...LOC 1308Z 266DEG 35KT 3759 9289 3738 9288
3713 9288
HAIL...0.75IN
WIND...60MPH
$$
HATCH2 follow-up statements
091
WWUS53 KSGF 071323
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT SAT JUN 7 2014
MOC059-071330-
/O.CAN.KSGF.SV.W.0152.000000T0000Z-140607T1400Z/
DALLAS MO-
823 AM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALLAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3724 9277 3749 9285 3771 9284 3783 9244
3771 9241 3770 9239 3745 9229 3708 9229
3708 9278
TIME...MOT...LOC 1320Z 258DEG 41KT 3767 9278 3743 9270
3727 9264 3711 9267
$$
MOC105-225-229-071400-
/O.CON.KSGF.SV.W.0152.000000T0000Z-140607T1400Z/
LACLEDE MO-WEBSTER MO-WRIGHT MO-
823 AM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WRIGHT...
EASTERN WEBSTER AND LACLEDE COUNTIES UNTIL 900 AM CDT...
AT 817 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF LEBANON TO 7 MILES SOUTHEAST OF CONWAY
TO 9 MILES WEST OF HARTVILLE TO SEYMOUR...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...PUBLIC. 60 MPH WINDS WERE REPORTED IN MARSHFIELD.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COMPETITION...CONWAY...DAWSON...DRY KNOB...DUNCAN...FALCON...
GROVESPRING...HARTVILLE...LEBANON...MANES...MANSFIELD...MORGAN...
NORWOOD...ODIN...PHILLIPSBURG...RADER...SEYMOUR...SLEEPER AND TWIN
BRIDGES.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 110 AND 143 WILL ALSO BE IMPACTED BY SEVERE
THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3724 9277 3749 9285 3771 9284 3783 9244
3771 9241 3770 9239 3745 9229 3708 9229
3708 9278
TIME...MOT...LOC 1320Z 258DEG 41KT 3767 9278 3743 9270
3727 9264 3711 9267
HAIL...0.75IN
WIND...60MPH
$$
WISE181
WWUS53 KSGF 071333
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 AM CDT SAT JUN 7 2014
MOC225-071342-
/O.CAN.KSGF.SV.W.0152.000000T0000Z-140607T1400Z/
WEBSTER MO-
833 AM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3710 9269 3724 9263 3738 9269 3748 9269
3749 9275 3767 9280 3783 9244 3771 9241
3770 9239 3745 9229 3708 9229
TIME...MOT...LOC 1332Z 236DEG 46KT 3772 9260 3748 9253
3731 9249 3716 9254
$$
MOC105-229-071400-
/O.CON.KSGF.SV.W.0152.000000T0000Z-140607T1400Z/
LACLEDE MO-WRIGHT MO-
833 AM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WRIGHT AND
LACLEDE COUNTIES UNTIL 900 AM CDT...
AT 831 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEBANON TO 16 MILES SOUTHEAST OF LEBANON TO HARTVILLE
TO MANSFIELD...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...PUBLIC. 60 MPH WINDS WERE REPORTED IN MARSHFIELD.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARTVILLE...LEBANON...MANSFIELD AND NORWOOD.
INTERSTATE 44 BETWEEN MILE MARKERS 117 AND 142 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3710 9269 3724 9263 3738 9269 3748 9269
3749 9275 3767 9280 3783 9244 3771 9241
3770 9239 3745 9229 3708 9229
TIME...MOT...LOC 1332Z 236DEG 46KT 3772 9260 3748 9253
3731 9249 3716 9254
HAIL...0.75IN
WIND...60MPH
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:36 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 7, 6:36 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CDT Sat Jun 7 2014
.SHORT TERM...(Today and Tonight)
Issued at 228 AM CDT SAT JUN 7 2014
Much of the Ozarks and southeastern Kansas early this morning were
in the middle 60s to lower 70s for temperatures with dew points in
the middle to upper 60s. Light southerly surface winds were
continuing to bring warm and moist air into the area. This was
setting the stage for a period of moderate to heavy rainfall as an
approaching thunderstorm complex was moving across Kansas and will
begin to move into southeastern Kansas and western Missouri early
this morning. An MCV or mesoscale convective vortex was noted in
the radar over southeastern Kansas which could aid (mainly momentum
transfer to the surface) in the potential for strong to isolated
severe thunderstorms to impact portions of the Ozarks today as the
system moves across the area.
The primary concern with this system would be damaging winds
though some hail to quarters in size may occur. The main portion
of the system will begin to move over the area after sunrise
though the leading edge will already bring rainfall to areas west
of Highway 65 before then. With some heating possible ahead of the
system, the potential for strong to severe storms may increase
into the afternoon hours with the best potential during that time.
A greater concern will be flooding as the storm system's forward
speed is rather slow. Current thinking is that much of the Ozarks
can expect an additional 1 to 3 inches of rainfall with some
locations possible seeing in excess of 4 inches as the system
moves through the region. This will likely cause flooding concerns
for portions of the area, especially for those locations that have
already received several inches of rainfall over the past few
days.
A brief rain free period is possible for the region late tonight
and into Sunday morning as the upper trough/low that will bring
today's rain shifts east as the next upper level wave and storm
system begins to develop across western Kansas and the Oklahoma
panhandle.
.LONG TERM...(Sunday through Friday)
Issued at 228 AM CDT SAT JUN 7 2014
There is good model consensus for another round of rainfall to
move over southern Missouri during the day and into the evening on
Sunday. This occurs as an upper level short wave moves across the
plains as a stronger more vigorous upper level low and attendant
surface low develop over eastern Colorado and western Kansas Sunday
night.
The GFS/ECMWF/Canadian all bring the upper low across southern
Kansas and into Missouri Monday evening into Tuesday morning. As
this system moves east it will draw plentiful moisture north into
the Ozarks and bring periods of additional heavy rainfall to the
area.
The upper low will not be in any hurry to move east as it separates
from the westerlies and gets cut off. It takes the upper low until
Wednesday to finally depart the region. Because of the expected
additional rounds of rainfall and the potential for rain to
continue to fall over the Ozarks into the middle of next week,
have decided to extend the Flash Flood Watch through Monday
evening though it may need to be extended further depending on
later model runs.
While some of the extended models do indicate a rain free period
towards the end of next week, a few have additional rain. At this
point the overall pattern does seem to begin a transition with an
upper level ridge building east out of the southwestern CONUS for
next weekend. Will need to monitor later runs to get a better
handle on when the rainfall will finally give the region a break.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 622 AM CDT SAT JUN 7 2014
A broken line of thunderstorms will push across southern Missouri
this morning. MVFR with brief IFR can be expected with these
storms. A few showers will then remain possible into this
afternoon with winds increasing out of the south. Winds will then
shift to light northwesterly from late this afternoon into this
evening as a cold front pushes south through the area. Cooler
temperatures and a moist low level air mass may then set the stage
for low clouds and fog late tonight. At this time, the best
potential for IFR appears as if it will be around Springfield due
to weak upslope flow along the Ozark Plateau.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday evening FOR MOZ066-077>083-
088>098-101>106.
KS...FLASH FLOOD WATCH through Monday evening FOR KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...SchaumannHazardous weather outlook, Jun 7, 4:32 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 432 AM CDT SAT JUN 7 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 432 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED FOG RISK. DISCUSSION... A THUNDERSTORM COMPLEX WILL TRACK EAST ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING AND INTO THE AFTERNOON. LARGE HAIL UP TO SIZE OF QUARTERS...DAMAGING WINDS UP TO 60 MPH..FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ALL BE POSSIBLE AS THIS SYSTEM MOVES IN FROM THE WEST. DUE TO THE RECENT HEAVY RAINFALL OVER PORTIONS OF THE AREA...THERE IS AN ELEVATED RISK OF FLOODING ACROSS SOUTHERN MISSOURI. AREAS OF FOG WITH VISIBILITIES DOWN TO A HALF MILE OR LESS WILL CONTINUE EARLY THIS MORNING ACROSS SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MULTIPLE ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED THROUGH MONDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. THE POTENTIAL FOR FLOODING WILL CONTINUE ESPECIALLY FOR AREAS THAT RECEIVE MULTIPLE ROUNDS OF HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Special weather statement, Jun 7, 7:48 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 AM CDT SAT JUN 7 2014
MOZ090-091-071315-
GREENE MO-WEBSTER MO-
748 AM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE AND WEBSTER
COUNTIES UNTIL 815 AM CDT...
AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
FAIR GROVE TO 4 MILES WEST OF STRAFFORD TO 5 MILES SOUTHWEST OF
TURNERS...MOVING EAST AT 40 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BASSVILLE...DIGGINS...EASTERN
SPRINGFIELD...ELKLAND...FAIR GROVE...FORDLAND...MARSHFIELD...
NIANGUA...NORTHVIEW...RADER...ROGERSVILLE...SEYMOUR...STRAFFORD AND
TURNERS.
INTERSTATE 44 BETWEEN MILE MARKERS 81 AND 106 WILL ALSO BE IMPACTED
BY THESE STORMS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3710 9324 3742 9321 3741 9308 3745 9307
3749 9277 3748 9270 3707 9269
TIME...MOT...LOC 1248Z 263DEG 35KT 3743 9312 3727 9314
3713 9316
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:48 AM CDT | Special Weather Statement | SGF | Webster | 27 min |
| Jun 7, 8:28 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas, Wright | 62 min |
| Jun 7, 9:29 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 61 min |
| Jun 7, 12:08 PM CDT | Special Weather Statement | SGF | Ozark | 52 min |
| Jun 7, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 44 min |
| Jun 7, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 40 min |
| Jun 7, 1:23 PM CDT | Special Weather Statement | SGF | Howell | 37 min |
| Jun 7, 1:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 65 min |
| Jun 7, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 14 min |
| Jun 7, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.